Jump to content


Photo

Cymbalta Reduction


  • Please log in to reply
3 replies to this topic

#1 Sheila965

Sheila965

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 06 March 2012 - 05:01 PM

I am a newbie posting in this forum but I've been reading posts for a while to glean as much as I can from someone else's experience in hopes to reduce the withdrawal symptoms of my own. I am 46.

I have dysthymia (chronic mild depression) and have taken medication for depression since 2000. I've tried numerous other drugs but this was the only one that felt like it "worked" for me and made me feel "whole." The only drawback was the "I-don't-give-a-crap" feeling about everything. It beat crying, so I lived with it. The weight gain came when I started anti-depressants in general. I can't blame that on Cymbalta. Of course, my diet didn't help either. :rolleyes:

I've been on Cymbalta 60 mg for somewhere between 5-7 years. I've really lost track. I did try once to come down to 30 mg but the side effects were so bad, I figured I still "needed" an anti-depressant so I went back up to 60 mg. My doctor really just let me do what I wanted.

I was in excruciating pain in August of last year due to an acutely inflamed sciatic nerve and the fact that I was closing in on 300 lbs (5'4" frame...not a good combo!) :blink: Before I found out what it was, I decided to change my lifestyle and eat properly. I did research and was led to a book where I found out my metabolic type and have been steadily losing weight since.

During my research on being healthy, I have begun to supplement my diet with Krill Oil with evening primrose, Alpha Lipoic Acid, L-Lysine, Magnesium, Chlorella, Spirulina, Organic Whole Food vitamins, Grape Seed Extract, CoQ10, Gingko, Garlic, Ginger, probiotics and psyllium. I take Valerian to help go into the deep sleep that is needed to heal.

I started the bead counting 10 days ago. I took 10 out the first day, 20 out the second, 30 out the third... Well, you get the picture.

So far, I have not had any symptoms until yesterday when I noticed a little flu-like feeling. Knowing it was from the withdrawal, I added 5 more beads in today so the side effects wouldn't hit so hard. I take Ibuprofen to help with the aches. I have no brain zaps, nausea, vomiting or tremors.

I'm going to keep going down 10 a day until I am finished. I couldn't have done this without you guys putting your stories out there. I did this with a lot of prayer, too.

I have grown and matured since 2000 and I am ready to be me again, without the drugs. Just healthy, organic eating! Which, by the way, I put something together this morning. After taking the metabolic typing test and discovering I was a protein type, it fits with what the medication worked on: Dopamine/Norepinephrine. The fatty red meat, eggs, omega 3's, etc are helping to fix the gut-brain balance / flora. It was exciting news to learn the gut-brain correlation. We can be healthy, with proper nutrition! It is an achievable goal.

I don't know about you but I am looking forward to my new life. I will keep you posted on my progress. Anybody else experience success? I'd love to hear it! :)

#2 Sheila965

Sheila965

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 09 March 2012 - 11:40 AM

Update: After today, I have 5 days left on Cymbalta. The one thing that has really, really helped with the side effects that I have intentionally noticed is the Alpha Lipoic Acid. I increased it to 600 mg, 3 times a day. When I start to feel that flu-like feeling coming on, it gets rid of it.

#3 amarie221

amarie221

    Member

  • Members
  • PipPip
  • 20 posts
  • LocationNorth Carolina
  • why_joining:
    I want to get off this med :(

Posted 10 March 2012 - 12:02 AM

Great post. I think the bead counting is the best approach I have read so far. I'm so nervous to start my weaning in a few months.

#4 Sheila965

Sheila965

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 15 March 2012 - 02:45 PM

I was nervous too. Today is my first day without the medication completely. I am on no anti depressants and let me tell you I couldn't be happier. I was tired of just "existing."

I do have a few brain zaps but it is nothing compared to what I would be going through if I had gone cold turkey. This medication really should be off the shelves. In the 12 years I have been on anti depressants, I have switched successfully from one to the other without any weird side effects. This one has been a challenge but I have not had any meltdowns or physical issues coming off slowly. I do stress, highly, to get your nutrition straight as it will help tremendously keep you in balance.

Take care and good luck!! You can do it! :D



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users